Alert archive / Alabama / Special Marine Warnings in 2001
Special Marine Warning 2, NWS Mobile, AL
NWS Mobile, AL issued this special marine warning at Oct 13, 2001, 6:17 PM CDT. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 13, 2001, 6:17 PM CDT (23:17 UTC)
- Expired
- Oct 13, 2001, 7:15 PM CDT
- In force
- 58 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special marine warning went out at Oct 13, 4:42 PM CDT, 1 hour 35 minutes earlier.
Area forecast discussion, Oct 13, 4:42 PM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 442 PM CDT SAT OCT 13 2001 SQUALL LINE RACING WEST TO EAST THROUGH THE FORECAST AREA WITH TWO TORNADO WATCHES IN EFFECT UNTIL 6 PM. NOT TOO MUCH TIME TO DISCUSS DETAILS OF FORECAST...BUT HAVE BASICALLY SPLIT ZONES WEST/EAST TO COVER POPS AND WIND SHIFT. MENTION OF SEVERE WEATHER HAS BEEN LEFT IN THE FORECAST FOR THIS EVENING ACROSS THE ENTIRE CWA. CATEGORICAL POPS WILL REMAIN IN THE FORECAST OVERNIGHT...MAINLY SOUTHEAST OF INTERSTATE-65...WITH DECREASING CHANCES OVERNIGHT TO THE NORTHWEST OF THE HIGHWAY. CLEARED SKIES OUT FOR SUNDAY WITH WINDS BECOMING NORTHWEST AROUND 15 MPH. DRY AND COOL THROUGH MIDWEEK...THEN CONTINUED TO DRY WITH A WARMING TREND LATER IN THE WEEK. MARINE...WILL KEEP WINDS AND SEAS HIGH AS PRESSURE GRADIENT WILL CONTINUE TO TIGHTEN AHEAD OF APPROACHING COLD FRONT. GUST TO NEAR GALE FORCE WILL BE MENTIONED FOR TONIGHT. FROPA EXPECTED ON SUNDAY MORNING WITH SCATTERED SHOWERS AND STORMS ENDING. /22 PRELIM NUMBERS... MOB UU 065/077 052/076 052 22+00 PNS UU 069/079 056/076 054 22+10 DTS UU 071/080 060/076 058 22+20 GZH UU 065/077 049/075 049 22+-0 2R0 UU 061/076 049/076 050 22+00 61A UU 065/076 049/076 049 22+00 .MOB... AL...SCA GMZ630-650-670 TONIGHT. FL...SCA GMZ655-675 TONIGHT. MS...NONE.
In the hours before
Special weather statement, Oct 13, 12:27 PM CDT, 5 hours 50 minutes before
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-132300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 1227 PM CDT SAT OCT 13 2001 ...A TORNADO WATCH IS IN EFFECT FOR SOUTHWEST ALABAMA AND THE EXTREME WESTERN PORTIONS OF THE FLORIDA PANHANDLE UNTIL 600 PM CDT... AN INTENSE UPPER LEVEL STORM SYSTEM WILL MOVE OUT OF TEXAS LATE THIS AFTERNOON AND NORTHEAST ACROSS NORTHERN ALABAMA TONIGHT. NUMEROUS SHOWERS WILL CONTINUE TO DEVELOP IN DEEP GULF MOISTURE AND AN UNSTABLE AIR MASS OVER THE AREA THROUGH TONIGHT. THIS STORM SYSTEM WILL LIKELY SPAWN A LINE OF STRONG AND SEVERE THUNDERSTORMS THAT WILL MOVE WEST TO EAST ACROSS THE AREA...WHILE THE INDIVIDUAL STORMS MOVE RAPIDLY TO THE NORTHEAST. ISOLATED TORNADOS WILL ACCOMPANY THE STORMS THAT DEVELOP IN ADVANCE OF THE SQUALL LINE THIS AFTERNOON. IN ADDITION...THESE STORMS ARE CAPABLE OF PRODUCING GUSTY WINDS AND BRIEF HEAVY RAIN. THE THREAT OF STRONG DAMAGING WINDS AND POSSIBLY SOME LARGE HAIL WILL BE THE MAIN THREAT WITH THE SQUALL LINE LATER THIS AFTERNOON AND EARLY THIS EVENING. HOWEVER...THE POSSIBILITY OF AN ISOLATED TORNADO THREAT WILL REMAIN. A HEAVY SURF ADVISORY IS IN EFFECT FROM DAUPHIN ISLAND TO DESTIN THROUGH TONIGHT. MODERATE TO STRONG SOUTH WINDS OVER THE PAST COUPLE OF DAYS HAS DEVELOPED SEAS OF NEAR 9 FEET AND HAS CAUSED TIDES TO RUN ONE TO TWO FEET ABOVE NORMAL. THERE IS ALSO A HIGH RISK OF RIP CURRENTS TODAY AS WELL. A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN PULL EVEN A STRONG SWIMMER SEAWARD INTO DEEPER WATER. STORM SPOTTERS AND EMERGENCY MANAGEMENT OFFICIALS IN SUPPORT OF SEVERE WEATHER OPERATIONS IN THE WATCH AREA SHOULD ALREADY BE ACTIVATED. ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT EAST OF THE WATCH AREA WILL LIKELY BE REQUIRED LATER TODAY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE MOBILE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/MOB.
Local storm report, Oct 13, 1:52 PM CDT, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE, AL
152 PM CDT SAT OCT 13 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0130 PM 2 SW FOLEY AL TORNADO
10/13/01 BALDWIN LARGE TORNADO ON THE
GROUND. REPORTED BY LAW
ENFORCEMENT.
1238 PM FORT MORGAN AL TORNADO
10/13/01 BALDWIN NEAR PLANTATION. REPORTED
BY PUBLIC.
0730 AM FAIRHOPE AL WIND DAMAGE
10/13/01 BALDWIN ROOF OFF BARN ON PECAN ST.
REPORTED BY EMA.
0733 AM MONTROSE AL WIND DAMAGE
10/13/01 BALDWIN TREES BLOWN DOWN ON
SEVERAL HOUSES AND GARAGE
DOOR BLOWN IN AT SCENIC
HWY 98 AND CEDAR RD.
DELocal storm report, Oct 13, 5:00 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE, AL
500 PM CDT SAT OCT 13 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0230 PM DAPHNE AL TORNADO
10/13/01 BALDWIN TORNADO TOUCHDOWN REPORTED
BY EMA
0228 PM PENSACOLA FL TORNADO
10/13/01 ESCAMBIA TORNADO TOUCHDOWN ON ROUTE
29 AROUND 6397 PENSACOLA
BOULEVARD.
REPORTED BY PENSACOLA
FIRE DEPT.
304 PM GULF BREEZE FL TORNADO
10/13/01 SANTA ROSA WATERSPOUT MOVED ONSHORE
NEAR GULF BREEZE.
REPORTED BY SANTA ROSA
EMA OFFICIALS.
315 PM WAYNESBORO MS WIND DAMAGE
10/13/01 WAYNE TREES DOWNED BY HIGH
THUNDERSTORM WINDS.
342 PM PERKINSTON MS 1.75 INCH HAIL
10/13/01 STONE COVERED THE GROUND.
REPORTED BY STONE COUNTY
911.
400 PM BUTLER AL WIND DAMAGE
10/13/01 CHOCTAW SEVERAL REPORTS OF TREES
DOWN ACROSS COUNTY.
443 PM 5 SW MILTON FL TORNADO
10/13/01 SANTA ROSA TORNADO REPORTED BY EMA
OFFICIALS AT
INTERSTATE 10...EXIT 7
AT AVALON BOULEVARD.Special weather statement, Oct 13, 5:45 PM CDT, 32 minutes before
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-140300- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 545 PM CDT SAT OCT 13 2001 ...A HIGH RISK OF SEVERE WEATHER CONTINUES FOR MUCH OF SOUTH ALABAMA AND THE WESTERN FLORIDA PANHANDLE IN ADDITION TO EXTREME SOUTHEAST MISSISSIPPI THIS EVENING... ...A TORNADO WATCH CONTINUES IN EFFECT FOR MUCH OF THE REGION EARLY THIS EVENING... THE POTENTIAL STILL EXISTS FOR DAMAGING TORNADOES ACROSS SOUTHWEST...SOUTH CENTRAL ALABAMA IN ADDITION TO THE WESTERN FLORIDA PANHANDLE AND EXTREME SOUTHEAST MISSISSIPPI THIS EVENING. HAIL TO THE SIZE OF GOLFBALLS AND WIND GUSTS AROUND 70 MPH ARE ALSO POSSIBLE WITH SEVERE STORMS. OVER SOUTHEAST MISSISSIPPI...THE THREAT TOWARD 9 PM IS EXPECTED TO GRADUALLY TRANSITION TO ONE OF HEAVY RAIN AFTER THE MAIN LINE OF THUNDERSTORMS PASSES. THE THREAT OF SCATTERED SEVERE TORNADIC STORMS AHEAD OF THE LINE WILL CONTINUE SHIFTING SLOWLY EAST ACROSS SOUTHERN ALABAMA AND THE WESTERN FLORIDA PANHANDLE THROUGH MIDNIGHT. PERSONS ACROSS SOUTHEAST MISSISSIPPI...SOUTH ALABAMA AND THE WESTERN FLORIDA PANHANDLE SHOULD CLOSELY MONITOR THE LATEST UPDATES AVAILABLE ON THEIR LOCAL TELEVISION STATIONS...COMMERCIAL WEATHER BROADCASTS IN ADDITION TO DIRECT WEATHER SERVICE BROADCASTS ON NOAA WEATHER RADIO. BE READY TO SEEK SAFE SHELTER IMMEDIATELY SHOULD A SEVERE WEATHER OR TORNADO WARNING BE ISSUED FOR YOUR AREA. STORM SPOTTERS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD MAINTAIN A HIGH STATE OF READINESS. THOSE THAT HAVE NOT ACTIVATED SHOULD DO SO AS SOON AS POSSIBLE. STAY TUNED FOR ADDITIONAL UPDATES...STATEMENTS AND WARNINGS FROM THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 7:22 AM CDT | Tornado Warning | MOB | Baldwin | 38 min |
| Oct 13, 11:42 AM CDT | Tornado Warning | MOB | Baldwin | 33 min |
| Oct 13, 11:44 AM CDT | Severe Thunderstorm Warning | MOB | Washington | 31 min |
| Oct 13, 12:21 PM CDT | Tornado Warning | MOB | Clarke, Washington | 24 min |
| Oct 13, 12:24 PM CDT | Special Marine Warning | MOB | 51 min | |
| Oct 13, 12:40 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 35 min |
| Oct 13, 12:47 PM CDT | Tornado Warning | MOB | Baldwin | 28 min |
| Oct 13, 1:10 PM CDT | Tornado Warning | MOB | Escambia, Monroe | 35 min |
| Oct 13, 1:18 PM CDT | Tornado Warning | MOB | Baldwin | 27 min |
| Oct 13, 2:34 PM CDT | Tornado Warning | MOB | Baldwin | 26 min |
| Oct 13, 2:53 PM CDT | Tornado Warning | MOB | Monroe | 37 min |
| Oct 13, 3:08 PM CDT | Tornado Warning | MOB | Escambia | 22 min |
| Oct 13, 3:37 PM CDT | Tornado Warning | MOB | Conecuh, Escambia | 23 min |
| Oct 13, 4:01 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw, Washington | 59 min |
| Oct 13, 5:01 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw, Clarke, Washington | 59 min |
| Oct 13, 6:17 PM CDT | Special Marine Warning | MOB | 58 min | |
| Oct 13, 6:47 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 43 min |
| Oct 13, 6:52 PM CDT | Severe Thunderstorm Warning | MOB | Conecuh, Escambia | 23 min |
| Oct 13, 2:59 PM CDT | Severe Thunderstorm Warning | MOB | Perry, Stone | 61 min |
| Oct 13, 2:59 PM CDT | Severe Thunderstorm Warning | MOB | Wayne | 61 min |
| Oct 13, 3:44 PM CDT | Tornado Warning | MOB | Wayne | 16 min |
| Oct 13, 4:01 PM CDT | Severe Thunderstorm Warning | MOB | George, Perry, Stone | 59 min |
| Oct 13, 5:01 PM CDT | Severe Thunderstorm Warning | MOB | George, Perry, Stone | 59 min |
| Oct 13, 2:00 PM CDT | Severe Thunderstorm Warning | MOB | Escambia, Santa Rosa | 30 min |
| Oct 13, 2:10 PM CDT | Tornado Warning | MOB | Escambia, Santa Rosa | 20 min |
| Oct 13, 2:32 PM CDT | Tornado Warning | MOB | Escambia, Santa Rosa | 28 min |
| Oct 13, 3:33 PM CDT | Tornado Warning | MOB | Escambia | 27 min |
| Oct 13, 4:15 PM CDT | Tornado Warning | MOB | Escambia, Santa Rosa | 45 min |
| Oct 13, 5:23 PM CDT | Tornado Warning | MOB | Escambia, Santa Rosa | 52 min |
| Oct 13, 6:40 PM CDT | Tornado Warning | MOB | Escambia | 50 min |
Nearby
Special Marine Warnings in Alabama, 2001Every special marine warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.